Chinese Annals of Mathematics, Series B

, Volume 28, Issue 1, pp 81–92 | Cite as

Bifurcation of Homoclinic Orbits with Saddle-Center Equilibrium*

ORIGINAL ARTICLES

Abstract

In this paper, the authors develop new global perturbation techniques for detecting the persistence of transversal homoclinic orbits in a more general nondegenerated system with action-angle variable. The unperturbed system is assumed to have saddlecenter type equilibrium whose stable and unstable manifolds intersect in one dimensional manifold, and does not have to be completely integrable or near-integrable. By constructing local coordinate systems near the unperturbed homoclinic orbit, the conditions of existence of transversal homoclinic orbit are obtained, and the existence of periodic orbits bifurcated from homoclinic orbit is also considered.

Keywords

Local coordinate system Homoclinic orbit Bifurcation 

2000 MR Subject Classification

34C23 34C37 37C29 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Wiggins, S., Global Bifurcation and chaos, Springer-Verlag, New York, 1988.Google Scholar
  2. 2.
    Wiggins, S. and Holmes, P., Homoclinic orbits in slowly varying oscillators, SIAM J. Math. Anal., 18, 1987, 612–629.CrossRefMathSciNetMATHGoogle Scholar
  3. 3.
    Yagasaki, K., The method of Melnikov for perturbations of multi-degree-of-freedom Hamiltonian systems, Nonlinearity, 12, 1999, 799–822.CrossRefMathSciNetMATHGoogle Scholar
  4. 4.
    Huang, D., Liu, Z. and Cheng, Z., Global dynamics near the resonance in the Sine-Gordon equation, J. Shanghai Univ., 2, 1998, 259–261.MathSciNetMATHGoogle Scholar
  5. 5.
    Feckan, M., Bifurcation of multi-bump homoclinics in systems with normal and slow variables, J. Differential Equations, 41, 2000, 1–17.Google Scholar
  6. 6.
    Kovacic, G., Singular perturbation theory for homoclinic orbits in a class of near-integrable dissipative system, SIAM J. Math. Anal., 26, 1995, 1611–1643.CrossRefMathSciNetMATHGoogle Scholar
  7. 7.
    Zhu, D. M., Problems in homoclinic bifurcations with higher dimensions, Acta Math. Sinica, New Ser., 14, 1998, 341–352.MATHGoogle Scholar
  8. 8.
    Zhu, D. M. and Xia, Z. H., Bifurcations of heteroclinic loops, Sci. China Ser. A, 41, 1998, 837–848.MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Zhu, D. M. and Han, M. A., Bifurcation of homoclinic orbits in fast variable space (in chinese), Chin. Ann. Math, 23A(4), 2002, 438–449.Google Scholar
  10. 10.
    Deng, B., Homoclinic bifurcations with nonhyperbolic equilibria, SIAM J. Math. Anal., 3, 1990, 693–720.CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2007

Authors and Affiliations

  1. 1.Department of MathematicsEast China Normal UniversityShanghai 200062China

Personalised recommendations